News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: How to switch back to Paxil + Welbutrin combo from Effexor?


 erinmichelle - Mon Apr 07, 2008 12:47 am

I've been trying Effexor for about 3 months now and I've decided it's NOT working right for me. I'm up to 225mg. I want to go back to the med combination that I was on before, it was working MUCH better for me, it was 20mg of Paxil plus 150mg of Welbutrin. I'm completely miserable and want to make the switch as quickly as possible. I'm wondering if anyone knows if it is safe/ ok/ reccommended to change without tapering one and slowly increasing the other? I'm going to do this under my doctor's supervision but would like to hear if anyone has any experience with this as I don't fully trust my dr.
 Dr. E. Seigle - Tue Apr 08, 2008 5:31 pm

Hi erinmichelle,

Generally, the approach would be to taper the Effexor gradually while slowly adding the Wellbutrin and Paxil. I think that your doctor is right. Good luck! Also consider that your Effexor dose is not high enough to be deemed ineffective (usual top dose 375mg), though you may have other reasons for wanting to change back to what worked well for you.

-Eliot Seigle MD

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here